MAUDE Adverse Event Report: DEPUY SPINE INC T-HANDLE, RATCHETING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC T-HANDLE, RATCHETING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 299704135
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on wednesday, october 18th, sets were dropped off for cases on friday, october 20th.Upon receipt of these sets, there were multiple instruments that were dubbed unfit to be used in surgery (part numbers of each instrument have been included).Spd ran a boroscope down each of the cannulated instruments (which we as reps do not have access to at any of our accounts to check these ourselves), and found multiple instruments that fell outside of their guidelines for safe use in surgery.Subsequently, i had to run to multiple different hospitals around denver to be able to make these sets complete and usable.This put me outside of the guidelines put in place by the va in terms of timeliness on dropping off the trays.Event occurred during sterile processing and field inspection.There were patient outcomes or consequences.One of the two cases scheduled had to be cancelled this report is for one (1) t-handle, ratcheting this is report 1 of 10 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was not returned to depuy synthes, however photos were provided for review.See attachment: the photo investigation did not revealed any defect with t-handle, ratcheting.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the t-handle, ratcheting would not contribute to the complained device issue.Based on the investigation findings, potential cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A review of the receiving inspection (ri) for t-handle, ratcheting was conducted identifying that lot number: gb142123 was released in one batch.Batch1: lot units were released on 10 jun 2022 with no discrepancies.Supplier : depuy: gauthier biomedical, inc.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the t-handle, ratcheting has signs of white foreign particles at the surface.It is unknown at this point in which part of the process this happened and the origin of these white particles.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the t-handle, ratcheting would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE, RATCHETING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18096867
Report Number1526439-2023-02252
Device Sequence Number6721561
Product Code LXH
UDI-Device Identifier10705034467306
UDI-Public(01)10705034467306
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704135
Device Lot NumberGB142123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer11/30/2023
12/27/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/04/2023
01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPED VERSE NAV DRIVER - SHAFT; PENCIL HANDLE; PENCIL HANDLE; PENCIL HANDLE; PENCIL HANDLE; PENCIL HANDLE; PENCIL HANDLE; TEAR-DROP HANDLE, RATCHETING; TEAR-DROP HANDLE, RATCHETING
Patient SexUnknown